MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 1. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 1. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 10207101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthralgia (2355); Deformity/ Disfigurement (2360)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a right ankle joint replacement had been performed on (b)(6) 2018, the patient experienced varus positioning of the prosthesis, ankle equinus, ankle ankylosis and anteromedial ankle pain.An additional surgery was conducted on (b)(6) 2022 to treat this adverse event.During this procedure, a supramalleolar closing wedge osteotomy, an achilles tendon lengthening and an anterior and posterior ankle arthrolysis were performed.Two and a half (2.5) months after this procedure, the patient osteotomies fusion continues to develop from a radiological point of view and the foot is plantigrade.
 
Additional Manufacturer Narrative
H3, h6: the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified no similar reported events for this device nor for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is provisionally acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Clinical/medical evaluation: determined that ¿the reported anteromedial ankle pain is consistent with varus positioning of the prosthesis, ankle equinus, and ankle ankylosis¿, but that contributing factors including ¿the technique,¿the patient¿s previous comorbidities, secondary arthritis, right ankle fracture, and the removal of osteosynthesis material¿ could not be ruled out.The complaint alleges injury to the patient requiring professional medical intervention beyond the standard-of-care.It was determined that the device may have contributed to the reported event, though other contributing factors were identified.As the device has not been returned for evaluation, a definitive root cause could not be determined.According to risk documentation for the cadence total ankle system, potential causes for chronic pain and adverse effects post-implantation include incorrect patient selection, inadequate or incorrect surgical technique, and inadequate design.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
Section h10: (updated results of investigation) the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed: complaint history review: the complaint history review identified no similar reported events for this device nor for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is provisionally acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Clinical/medical evaluation: determined that ¿the reported anteromedial ankle pain is consistent with varus positioning of the prosthesis, ankle equinus, and ankle ankylosis¿, but that contributing factors including ¿the technique¿the patient¿s previous comorbidities, secondary arthritis, right ankle fracture, and the removal of osteosynthesis material¿ could not be ruled out.The complaint alleges injury to the patient requiring professional medical intervention beyond the standard-of-care.As the device was not returned for evaluation, it could not be determined whether the device contributed to the reported event.Additionally, contributing factors were identified.As the device has not been returned for evaluation, a definitive root cause could not be determined.Potential causes for the issue alleged by this event include inappropriate implant size selection and incorrect surgical technique.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.Internal complaint reference number: (b)(4).

Brand Name
CADENCE TIBIAL TRAY. SIZE 1. RIGHT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15038546
Report Number3002788818-2022-00048
Device Sequence Number12037731
Product Code HSN
UDI-Device Identifier10381780239130
UDI-Public10381780239130
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number10207101
Device Catalogue Number10207101
Device Lot NumberQJ0704-G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer08/26/2022
10/28/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/15/2022
11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NICOTINE USE (START DATE: ON (B)(6) 1997 / STOP DATE: N/A)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight77 KG